So I've been on the Evra patch since I was about 18 (I'm now 20). In June this year I came off it because the whole concept of synthetic hormones in my system was freaking me out. In the months following I suffered from the most horrendous breakouts ever in my life - tiny, irritated spots and a few bigger ones all over my forehead, on my jawline and a few on my cheeks, even on my shoulders and chest at times.
Needless to say it murdered my self-esteem and having dermatillomania (I pick at imperfections on my skin) made it even worse. I decided to go back on the patch in August and of course the acne has almost completely gone now, but I just feel so trapped in feeling like I can't come off it unless I want to feel like utter crap about myself and end up with a lot of scarring from picking at the acne (which is a VERY difficult habit for me to get control over as it is with many other people suffering from dermatillomania).
I have read up on how to come off birth control without this horrible side-effect, but unlike the pill I can't exactly cut the patch in half to wean myself off it so I just feel stuck.
I honestly regret going on it in the first place, which I only did because I was in a long-term relationship at the time (7 years to be exact - I ended it recently which is another reason why I want to come off it as it's no longer needed). However my self-esteem honestly can't handle having bad skin as that's the only insecurity I really possess - I don't want to go back to being in that mindset of thinking people are just staring at my acne, but I also can't stand the idea of continuing to mess up my body's natural working state.
Has anyone else had the same issue? I could really use some advice
Turn on thread page Beta
Too terrified to come off birth control??? watch
- 01-11-2017 10:34
- Community Assistant
- 04-11-2017 12:46
Are you not able to swap to another birth control so your hormones are the same and then you can just gradually wean yourself off that one?
- 04-11-2017 13:48
- Community Assistant
(Original post by Anonymous)
- 04-11-2017 13:52
I was considering to do that, but since the patch is on a 3-weekly basis I've decided to just gradually cut down to 2 weeks, then 1 week, then none at all and hopefully that results in less of a shock to my body. Thanks for replying!
(Original post by DrawTheLine)
- 04-11-2017 13:54
That sounds like it'll help. That way your hormones don't suddenly change and your body gets used to it. Hope it works out, you could also try some creams or something to help the acne if it does occur.